Alert archive / Louisiana / River Flood Watches in 2021
River Flood Watch 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood watch at May 11, 2021, 10:24 AM CDT for Allen Parish, Evangeline Parish, Louisiana. It took effect at May 15, 2021, 7:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 10:24 AM CDT (15:24 UTC)
- In effect from
- May 15, 2021, 7:00 AM CDT
- Expired
- May 12, 2021, 11:16 AM CDT
- In force
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Evangeline Parish, LA
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Nezpique at Basile (BSLL1). The gauge peaked at 19.72 ft at May 13, 2021, 11:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 22 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08012000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
025
WGUS64 KLCH 111524
FFALCH
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
1024 AM CDT Tue May 11 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Watch for the following rivers in Louisiana...
Bayou Nezpique Near Basile
Additional information is available at www.weather.gov.
LAZ031-032-042-043-112330-
/O.NEW.KLCH.FL.A.0001.210515T1200Z-210516T0000Z/
/BSLL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1024 AM CDT Tue May 11 2021
The National Weather Service in Lake Charles has issued a
* Flood Watch for
the Bayou Nezpique Near Basile.
* From Saturday morning to Saturday evening.
* At 9:15 AM CDT Tuesday the stage was 15.5 feet.
* Flood stage is 22.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Saturday morning.
* Impact...At 22.0 feet, Minor agricultural flood damage will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Bayou Nezpique
Basile 22.0 15.5 Tue 9 am CDT 18.7 20.7 21.7
&&
LAT...LON 3062 9250 3022 9256 3022 9267 3046 9269
3061 9262
$$
MKC2 follow-up statements
281
WGUS64 KLCH 120220
FFALCH
Flood Watch
National Weather Service Lake Charles LA
920 PM CDT Tue May 11 2021
...The Flood Watch continues for the following rivers in Louisiana...
Bayou Nezpique Near Basile
Additional information is available at www.weather.gov.
LAZ031-032-042-043-121030-
/O.CON.KLCH.FL.A.0001.210515T1200Z-210516T0000Z/
/BSLL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
920 PM CDT Tue May 11 2021
The Flood Watch continues for
the Bayou Nezpique Near Basile.
* From Saturday morning to Saturday evening.
* At 8:15 PM CDT Tuesday the stage was 16.7 feet.
* Flood stage is 22.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Saturday morning.
* Impact...At 22.0 feet, Minor agricultural flood damage will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Bayou Nezpique
Basile 22.0 16.7 Tue 8 pm CDT 19.5 21.0 21.8
&&
LAT...LON 3062 9250 3022 9256 3022 9267 3046 9269
3061 9262
$$
APD824
WGUS64 KLCH 121616
FFALCH
Flood Watch
National Weather Service Lake Charles LA
1116 AM CDT Wed May 12 2021
...The Flood Watch is replaced with a River Flood Warning for the
following rivers in Louisiana...
Bayou Nezpique Near Basile
LAZ031-032-042-043-121730-
/O.CAN.KLCH.FL.A.0001.210515T1200Z-210512T1616Z/
/BSLL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1116 AM CDT Wed May 12 2021
The Flood Watch is cancelled for
the Bayou Nezpique Near Basile
and has been replaced with a Flood Warning.
* At 10:15 AM CDT Wednesday the stage was 18.0 feet.
* Flood stage is 22.0 feet.
* Forecast...Flood stage may be reached Saturday morning.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Bayou Nezpique
Basile 22.0 18.0 Wed 10 am CD 20.3 21.5 22.0
&&
LAT...LON 3062 9250 3022 9256 3022 9267 3046 9269
3061 9262
$$
13What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood watch went out at May 11, 6:11 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, May 11, 6:11 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
611 AM CDT Tue May 11 2021
.AVIATION...Numerous storms will occur during the period as a
front remains stalled today then shifts south tonight. This will
produce lower vis and ceilings. SE winds will occur along the
coast with northeast winds north of I-10. NE winds are expected at
all terminals this evening.
&&
.PREV DISCUSSION... /issued 444 AM CDT Tue May 11 2021/
DISCUSSION...
The POE and LCH radars were beginning to light up this morning in
response to the stationary front across the I-10 corridor.
Showers were developing along and north of the front. Temperatures
north of the front were in the mid 60s to near 70...while south
of the front temperatures were in the mid to upper 70s.
The stationary front is expected to lift northward to interior
southeast Texas and central Louisiana this afternoon. Daytime
heating...pooled moisture...and the front will act in tandem
to trigger showers and thunderstorms. Heavy rainfall is possible
near the front as precipitable Water in the atmospheric column is
expected to increase to 1.75-2 inches which is right around the
daily maximum for May. A Flash Flood Watch (FFA) has been issued
for this afternoon through the rest of Wednesday morning for the
northern areas of interior southeast Texas and the parishes north
of the I-10 corridor. I also added parts of south central
Louisiana where there could be backbuilding overnight into
Wednesday morning. The good news...is that recent rains were less
across lower southeast Texas and southwest Louisiana...so do not
believe the FFA will be needed with this event. Cross fingers.
The front will get moving tonight and finally reach the coastal
waters Wednesday morning. Northerly flow behind the front will
increase and should sweep the remaining rains into the gulf by
Wednesday afternoon. High pressure will build in with cooler
weather Wednesday through early Friday. Southerly flow will return
on Friday allowing for a gradual warmup into the weekend as
pressures fall across the plains ahead of the next trough over
the western United States. Rain chances return Sunday into Monday
as the system approaches the region.
MARINE...
Light to modest onshore flow will continue today. Showers and
thunderstorms will become more widespread Tuesday night into
Wednesday as a weak surface front moves through the coastal
waters. Offshore flow develops by Wednesday morning behind the
front with onshore flow returning once again by Friday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 81 63 70 57 / 90 90 80 20
LCH 86 69 76 62 / 50 80 90 30
LFT 85 69 76 62 / 50 80 90 40
BPT 85 68 76 60 / 40 80 90 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for LAZ027>033-043>045-052>055.
TX...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for TXZ180-259-260.
GM...None.
&&
AVIATION...05Hazardous weather outlook, May 11, 5:26 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 526 AM CDT Tue May 11 2021 LAZ041-042-073-074-TXZ201-215-216-261-262-121030- Calcasieu-Jefferson Davis-West Cameron-East Cameron-Hardin-Jefferson- Orange-Southern Jasper-Southern Newton- 526 AM CDT Tue May 11 2021 This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms for the Day One period which all modes are possible and defined as large hail...damaging winds and perhaps a tornado. Otherwise...showers and thunderstorms will develop along and near the front today and will move south overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end during the morning on Wednesday as the cool front moves further into the gulf. Cool dry air will build in for the rest of Wednesday into Friday. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-043>045-052>055-TXZ180-259-260-121030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-Tyler-Northern Jasper-Northern Newton- 526 AM CDT Tue May 11 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. A stationary front will lift northward this afternoon into interior southeast Texas and central Louisiana. This boundary will be the focus for marginal strong to severe thunderstorms with damaging wind...large hail or a tornado perhaps. Otherwise...A Flash Flood Watch has been issued for the possibility of flooding rains that could develop this afternoon into Wednesday morning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end during the morning on Wednesday as the cool front moves further into the gulf. Cool dry air will build in for the rest of Wednesday into Friday. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-121030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 526 AM CDT Tue May 11 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Showers and Thunderstorms will be on the increase later today into tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end Wednesday night into early Thursday morning as the cool front moves further offshore. Cool dry air will build in for the rest of the week. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 11, 7:22 AM CDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service Lake Charles LA 722 AM CDT Tue May 11 2021 LAZ028-111245- Rapides LA- 722 AM CDT Tue May 11 2021 ...SPECIAL WEATHER STATEMENT... At 722 AM CDT, Doppler radar was tracking a strong thunderstorm over Elmer, or near Hineston, moving east at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Alexandria, Hineston, Otis, Elmer, Calcasieu and Woodworth. LAT...LON 3107 9276 3120 9279 3130 9249 3110 9249 TIME...MOT...LOC 1222Z 258DEG 11KT 3117 9270 Tingler
Special weather statement, May 11, 7:23 AM CDT, 3 hours 1 minute before
Special Weather Statement National Weather Service Lake Charles LA 723 AM CDT Tue May 11 2021 TXZ259-111245- Northern Jasper TX- 723 AM CDT Tue May 11 2021 ...SPECIAL WEATHER STATEMENT... At 723 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Town Bluff, moving east at 15 mph. Half inch hail will be possible with this storm. Locations impacted include... Jasper. LAT...LON 3083 9416 3092 9419 3100 9400 3083 9396 TIME...MOT...LOC 1223Z 258DEG 11KT 3089 9412 Tingler
Special weather statement, May 11, 7:39 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
739 AM CDT Tue May 11 2021
TXZ180-201-111330-
Hardin TX-Tyler TX-
739 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TYLER AND NORTH
CENTRAL HARDIN COUNTIES UNTIL 830 AM CDT...
At 739 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Wildwood, moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Warren, Wildwood, Village Mills, Honey Island, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9454 3051 9454 3071 9459 3063 9418
3032 9442 3049 9462
TIME...MOT...LOC 1239Z 295DEG 14KT 3058 9458
TinglerLocal storm report, May 11, 7:58 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 AM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM HAIL RICHARD 30.42N 92.31W
05/11/2021 M1.00 INCH ACADIA LA TRAINED SPOTTER
SPOTTER REPORTS DIME TO QUARTER SIZE HAIL. PHOTO RECEIVED
OF QUARTER SIZE HAIL.
&&
MCALHOUNLocal storm report, May 11, 8:02 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
802 AM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL CANKTON 30.35N 92.11W
05/11/2021 E0.50 INCH ST. LANDRY LA PUBLIC
PHOTO FROM PUBLIC.
&&
MCALHOUNSpecial weather statement, May 11, 8:04 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
804 AM CDT Tue May 11 2021
LAZ033-043-044-111345-
Acadia LA-Lafayette LA-St. Landry LA-
804 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE...EASTERN
ACADIA AND SOUTH CENTRAL ST. LANDRY PARISHES UNTIL 845 AM CDT...
At 804 AM CDT, Doppler radar was tracking a strong thunderstorm over
Crowley, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Crowley, Scott, Rayne, Carencro, Church Point, Broussard,
Sunset, Duson, Grand Coteau, Cankton, Maxie, Mire, Branch and Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3016 9197 3015 9219 3014 9226 3014 9228
3015 9229 3014 9230 3013 9239 3034 9243
3044 9205
TIME...MOT...LOC 1304Z 254DEG 14KT 3024 9234
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:59 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 23 hr |
| May 11, 3:20 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 34 hr |
| May 11, 6:14 AM CDT | Special Weather Statement | LCH | Saint Martin | 16 min |
| May 11, 6:29 AM CDT | Special Weather Statement | LCH | Vernon | 31 min |
| May 11, 6:50 AM CDT | Special Weather Statement | LCH | Vernon | 25 min |
| May 11, 6:55 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 18 min |
| May 11, 7:17 AM CDT | Special Weather Statement | LCH | Acadia | 43 min |
| May 11, 7:22 AM CDT | Special Weather Statement | LCH | Rapides | 23 min |
| May 11, 7:48 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry | 16 min |
| May 11, 8:04 AM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 41 min |
| May 11, 8:40 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 33 min |
| May 11, 8:52 AM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 4 days |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 33 days |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Allen, Calcasieu, Jefferson Davis | 18 days |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 21 days |
| May 11, 10:24 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 4 days |
| May 11, 6:43 PM CDT | Special Weather Statement | LCH | Saint Martin | 47 min |
| May 11, 6:57 PM CDT | Tornado Warning | LCH | Iberia, St. Mary | 33 min |
Nearby
River Flood Watches in Louisiana, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.